Q. My father is having negative thoughts and vivid dreams. Why?

Answered by
Dr. Vishal Anilkumar Gandhi
and medically reviewed by iCliniq medical review team.
Published on Sep 14, 2018

Hi doctor,

My father is 56 years old. He is having negative thoughts and talks about deaths, has a vivid dream with severe sleepiness. He is not enjoying anything which he enjoyed before. He has short-term memory loss. He has fatigue with increased appetite. He has little issue in breathing during sleeping. He can identify people. But, he is unable to remember what happened before five minutes. He is completely confused by his dreams and reality.

These problems have started in my father after a traumatic event in which my father has lost his brother and two sons of his brother in an accident that happened before three months. He has a previous history of Bell's palsy, a little hearing loss, and was also diagnosed with a small lesion in the hypothalamus which is not cancerous. I want to know whether these traumatic events have played a part in these symptoms or its due to the lesion. The MRI of the brain shows the possibility of glioma. Please suggest.

#

Hi,

Welcome to icliniq.com.

Your father may have PTSD (post-traumatic stress disorder). It is less likely to be due to glioma. The symptoms of a vision problem and memory loss are due to gliomas. You can give him a small dose of antidepressants and Benzodiazepine for the sleep disturbances. You can give him Sertraline 50 mg daily and Clonazepam 0.5 mg at night for the sleep. We need to re-evaluate him after 10 days and manage the dose. Your father has symptoms both due to the brain lesion and PTSD (family member loss). If your father starts to have psychotic symptoms due to gliomas, then you can give him a small dose of antipsychotic in the future.

Also Read Answers From:

Related Questions & Answers


Can antidepressants cause low sex drive?

Query: Hi doctor, I have no sex drive whatsoever and cannot obtain an orgasm. Please help.  Read Full >>


Answer: Hi, Welcome to icliniq.com. I read your query with due interest and understand your concerns. Low sex drive is a common symptom of a variety of medical and psychiatric disorders. Before I speculate anything about it I need you to answer a few questions in detail. Mention the duration of the pro...  Read Full

Are depression, insomnia, and anxiety withdrawal symptoms of Xanax?

Query: Hello doctor, I have been taking 0.5 mg Xanax for sleeping most nights for the past 2 to 3 months. I bought it myself and took it to help me sleep. I have started trying to stop, or take less, and have noticed feelings of depression, insomnia, feeling anxious, and an aching neck and jaw and feeling...  Read Full >>


Dr. Vandana Patidar
Psychiatrist

Answer: Hi, Welcome to icliniq.com. Yes, during withdrawal from Benzodiazepines, people do feel the problems you are facing currently. Yes, they are withdrawal symptoms. Sertraline was prescribed because your GP suspected depression. If you already took this medicine in past, you can again start it now. T...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.